I had my first shot back on Aug 11, so it's been about 10 weeks and i'm due back for my second shot on the 29th of october. I started my period on the 3rd (which i thought was weird because the shot shouldn't have expired yet) but I thought no big deal, and it went away around the 13-15 but came back that 15th and so i've been on my pd for about two and a half weeks. My period has always been very irregular, It started when i was 14 and i'm 20, i'll go months without getting it and then have it from anywhere between 5days to 2 weeks so i'm not sure if this is a depo thing or my irregular period. Depo was attractive to me bc since i'm so irregular my gp said mine would most likely go away no matter what birth control i started and the shot was just the most convenient. I'm going to call my gyno in the morning to see if i can get my prescription filled now and take the shot before my appt on the 29th in hopes it could stop my pd, but i'm worried i'll just keep bleeding from these horror stories i keep reading where women have bleed for months straight so i'm not sure if maybe i should just stop the shot now since it's out and switch to a pill or what? do you think my gyno would be able to tell if i'm going to bleed like hell if i take the next shot?? I havn't had to many adverse affects (I had bad acne when i first got it but I have it pretty under control and I havn't gained any weight) so I'm kind of on the fence and terrified that I might end up bleeding for the next three months.
It is normal to have irregular or even constant bleeding on Depo, until you've had 2 or 3 shots. It's a big dose of hormone for your body to adapt to.
If you want a regular period, you'd be better with the combined Pill, because most people stop having periods altogether when they're on Depo.
If you stop using Depo, it can take up to 18 months to get your fertility back. You may bleed irregularly or heavily during this time, also.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Apr 2011 • 1 answer
Depo-Provera - got my first shot this morning, my period started yesterday then stopped, is this ok?
Posted 14 Feb 2012 • 1 answer
Posted 21 Aug 2014 • 1 answer
Posted 4 Dec 2015 • 1 answer
Posted 27 May 2016 • 1 answer